Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 109, NWS Springfield, MO

August 9, 2013Howell County, Shannon County, Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Aug 9, 2013, 11:28 PM CDT for Howell County, Shannon County, Texas County, Missouri. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2013, 11:28 PM CDT (04:28 UTC)
Expired
Aug 10, 2013, 8:00 AM CDT
In force
9 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Howell County, MO, Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 180 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:50 AM CDTFLASH FLOODWillow Springs, MOWATER OVER RAILROAD DRIVE ALONG THE ELEVEN POINT RIVER.
Aug 10, 4:55 AM CDTFLASH FLOOD2 Sw Mountain View, MOHIGHWAY 17 CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 262 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WGUS53 KSGF 100428
FFWSGF
MOC091-203-215-101000-
/O.NEW.KSGF.FF.W.0109.130810T0428Z-130810T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1128 PM CDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 500 AM CDT.

* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RAINFALL AMOUNTS OF AN INCH AND A HALF TO 2 AND A
  HALF INCHES HAS ALREADY OCCURRED ACROSS THE WARNED AREA WITH 
  ADDITIONAL RAINFALL TO OCCUR OVER THE NEXT COUPLE OF HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3712 9106 3706 9124 3688 9209 3733 9209
      3733 9117 3726 9115 3726 9114

$$

LINDENBERG
5 follow-up statements
463 
WGUS73 KSGF 100714
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 AM CDT SAT AUG 10 2013

MOC091-203-215-101000-
/O.CON.KSGF.FF.W.0109.000000T0000Z-130810T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-SHANNON MO-TEXAS MO-
214 AM CDT SAT AUG 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
CENTRAL SHANNON...NORTHERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO THREE INCHES SINCE 
LATE FRIDAY EVENING. ADDITIONAL AMOUNTS OF ONE TO TWO INCHES WILL 
OCCUR ACROSS PORTIONS OF THE WARNED AREA AS STORMS CONTINUE TO 
DEVELOP ACROSS THE AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS.

FLASH FLOOD WARNINGS ALSO CONTINUE FOR CENTRAL HOWELL...SOUTHERN 
SHANNON...AND NORTHERN OREGON COUNTIES.

LAT...LON 3712 9106 3706 9124 3688 9209 3733 9209
      3733 9117 3726 9115 3726 9114

$$

FOSTER
767 
WGUS73 KSGF 100924
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 AM CDT SAT AUG 10 2013

MOC091-203-215-101000-
/O.CON.KSGF.FF.W.0109.000000T0000Z-130810T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-SHANNON MO-TEXAS MO-
424 AM CDT SAT AUG 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
CENTRAL SHANNON...NORTHERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES...

AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL MAINLY 
ACROSS NORTHERN HOWELL INTO SOUTHERN SHANNON COUNTIES. RADAR 
ESTIMATED RAINFALL AMOUNTS OF ONE TO THREE INCHES ACROSS PORTIONS OF 
THE WARNED AREA SINCE FRIDAY EVENING. HIGHER AMOUNTS AROUND FOUR 
INCHES HAVE FALLEN ACROSS NORTHERN HOWELL AND SOUTHWESTERN SHANNON 
COUNTIES. 

LAW ENFORCEMENT REPORTED FLOODING ON RAILROAD DRIVE ALONG THE ELEVEN 
POINT RIVER IN THE WILLOW SPRINGS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
ROUTE U AT THE JACKS FORK 2 MILES NORTHWEST OF CLEAR SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3712 9106 3706 9124 3688 9209 3733 9209
      3733 9117 3726 9115 3726 9114

$$

FOSTER
659 
WGUS53 KSGF 100958
FFWSGF
MOC091-203-215-101300-
/O.EXT.KSGF.FF.W.0109.000000T0000Z-130810T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 AM CDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 800 AM CDT.

* AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT SHOWERS AND THUNDERSTORMS HAD DIMINISHED ACROSS THE WARNED 
  AREA. HOWEVER RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES 
  WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES ACROSS PORTIONS 
  OF THE WARNED AREA SINCE FRIDAY EVENING. 

  THE HEAVIEST RAINFALL AND GREATEST RISK FOR FLOODING HAS IMPACTED 
  NORTHERN HOWELL INTO CENTRAL AND SOUTHERN SHANNON COUNTY.

  LAW ENFORCEMENT HAS REPORTED FLOODING OF RAILROAD DRIVE ALONG THE 
  ELEVEN POINT RIVER IN WILLOW SPRINGS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

&&

LAT...LON 3712 9106 3706 9124 3688 9209 3733 9209
      3733 9117 3726 9115 3726 9114

$$

FOSTER
837 
WGUS73 KSGF 101100
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SAT AUG 10 2013

MOC091-203-215-101300-
/O.CON.KSGF.FF.W.0109.000000T0000Z-130810T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-SHANNON MO-TEXAS MO-
600 AM CDT SAT AUG 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
CENTRAL SHANNON...NORTHERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES...

AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN HAD ENDED ACROSS MOST OF THE WARNED AREA. RADAR ESTIMATED 
2 TO 4 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES ACROSS 
PORTIONS OF THE WARNED AREA. THE HEAVIEST RAINFALL HAS OCCURRED FROM 
NORTHERN HOWELL INTO CENTRAL SHANNON COUNTY. 

RAPID AND DRAMATIC RISES ARE EXPECTED ON THE ELEVEN POINT AND JACKS 
FORK RIVERS. CAMPERS SHOULD MOVE TO HIGHER GROUND NOW!

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 3712 9106 3706 9124 3688 9209 3733 9209
      3733 9117 3726 9115 3726 9114

$$

FOSTER
663 
WGUS73 KSGF 101254
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 AM CDT SAT AUG 10 2013

MOC091-203-215-101303-
/O.EXP.KSGF.FF.W.0109.000000T0000Z-130810T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-SHANNON MO-TEXAS MO-
754 AM CDT SAT AUG 10 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM CDT FOR CENTRAL
SHANNON...NORTHERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE.

HOWEVER RESIDUAL FLOODING MAY CONTINUE ON SOME ROADS AND STREAMS. 
THEREFORE THE FLASH FLOOD WARNING WILL BE REPLACED WITH AN AREAL 
FLOODING WARNING.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3712 9106 3706 9124 3688 9209 3733 9209
      3733 9117 3726 9115 3726 9114

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 8:46 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 9, 8:46 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT Fri Aug 9 2013

...Short Term Forecast Update...

.UPDATE...
ISSUED AT 829 PM CDT FRI AUG 9 2013

Have made some considerable updates to the going forecast through
the evening hours. The most significant changes were to focus PoPs
and QPF along and just south of the Arkansas state line. 00z upper
air analysis and latest near term guidance supports the idea of
convection expanding in coverage and intensity in the vicinity of
925-850MB frontal boundary, which appears to be oriented from
roughly Oregon and Howell Counties in MO back into northern and
northwestern Arkansas. Lift becomes better focused along this boundary
within the 06Z to 09Z timeframe, with latest short term guidance
placing the best lift well southwest of the CWA, closer to the Ft.
Smith, AR area.

With that in mind, certainly continue to believe that the vast
majority of convection through 10-12Z tomorrow morning will remain
south of U.S. 60, with the heaviest axis of rain even further
south, where better lift, moisture and instability reside. As such,
it does appear that the potential is increasing that the SGF CWA
may just avoid the worst in terms of rainfall overnight. Am not
totally ready to bite off on this scenario quite yet, but fingers
are crossed.

That said, the Flash Flood Watch will still be allowed to
continue. Recent reports of flooding around Branson with very
localized thunderstorms this evening clearly illustrates how
little hydrologic capacity (i.e. zero) there is to handle any
additional water. Because of such a low threshold, even small
chances for additional rainfall is enough to warrant a
continuation.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 259 PM CDT FRI AUG 9 2013

Somewhat more optimistic forecast this period given our heavy
rains over the past week or so. Surface stationary front extends
from southeast Missouri into south central Oklahoma at this time.
Short wave in the upper atmosphere over northeast OK is traversing
the area.

For tonight...Expecting one more round of organized convection to
form along that front. Am leaning more towards the NAM for the
short term forecast. The precipitable water axis gets pushed down
into northeast Arkansas overnight. While the surface front is down
in Arkansas, the h8 front is still along the MO-AR border. This
front has helped to focus some of the heavier rain bands over the
area the past several days. Believe that the heavier rainfall for
us will be along the MO-AR border roughly from Cassville to Alton.

As we get into Saturday...the h5 low over eastern Canada begins to
move southward towards the Great Lakes region. This will have the
effect of pushing the front and the higher PWAT air a little
further south. While we are certainly not out the woods yet far as
flood threat is concerned, it is looking more and more like the
convection will become more scattered in coverage and lighter in
nature. The flash flood watch will continue at least through
Saturday morning.

.LONG TERM...(Saturday Night through Friday)
ISSUED AT 259 PM CDT FRI AUG 9 2013

As we approach the latter part of the weekend...the upper level
ridge to our southwest begins to amplify northward into the
Rockies in response to the movement of the Canadian low. This will
have the effect of driving some cooler Canadian air southward
toward mid-week.

The surface front still remains close enough to the area to keep
chance POPs in until late Wednesday. By Wednesday, the upper
trough over the eastern CONUS should begin to broaden causing the
western ridge to retrograde. This should then give us a least a
couple of days respite from the rain. Temperatures through the
period should be below seasonal normals.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
ISSUED AT 618 PM CDT FRI AUG 9 2013

MVFR conditions should continue through most of the evening at the
terminals, though a brief drop to IFR will be possible if isolated
showers move overhead. Given the very widely scattered nature of
showers/thunderstorms this evening, have elected to handle these
drops to IFR with amends if needed.

Heading into the overnight hours, another area of thunderstorms
will develop across extreme southern Missouri and/or northern
Arkansas. As such, the biggest impact will be KBBG. Given
uncertainties with thunderstorm placement, just included VCTS for
now. Even if TSRA doesn't affect BBG directly, IFR cigs are likely
later tonight at BBG, with MVFR elsewhere.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday afternoon FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Saturday afternoon FOR KSZ073-097-101.

&&

UPDATE...Boxell
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Boxell
Hazardous weather outlook, Aug 9, 9:30 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT FRI AUG 9 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
930 PM CDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL OCCUR THROUGH MIDNIGHT ACROSS SOUTH
  CENTRAL MISSOURI. NO SEVERE WEATHER IS EXPECTED...BUT BRIEF
  PERIODS OF HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING.

  LATE TONIGHT...ADDITIONAL WIDESPREAD THUNDERSTORMS ARE EXPECTED
  TO DEVELOP ACROSS EXTREME SOUTHERN MISSOURI AND NORTHERN
  ARKANSAS. CURRENT INDICATIONS ARE THAT THE HEAVIEST RAINFALL
  WILL OCCUR ACROSS NORTHERN ARKANSAS...BUT SOME HEAVY RAIN MAY
  STILL OCCUR IN EXTREME SOUTHERN MISSOURI. BECAUSE OF EXTREMELY
  SATURATED SOILS...EVEN SHORT PERIODS OF HEAVY RAIN WILL LIKELY
  RESULT IN FLASH FLOODING.

  OTHERWISE...MANY CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL
  REMAIN FLOODED ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI
  OZARKS DUE TO THE HEAVY RAIN FROM THE LAST WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL PERSIST INTO
  SATURDAY MORNING.

  THE CHANCE FOR THUNDERSTORMS AND RISK FOR HEAVY RAINFALL WILL
  CONTINUE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Aug 9, 8:19 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      REEDS SPRING            36.75N 93.38W
08/09/2013                   STONE              MO   EMERGENCY MNGR

            REEDS SPRING REPORTED CLOSING MAIN STREET BECAUSE OF 8
            INCHES OF FLOWING WATER.

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:19 PM CDTFlash Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney6 hr
Aug 10, 1:01 AM CDTFlash Flood Warning EmergencySGFDallas, Greene, Laclede, Polk, Webster, Wright7 hr
Aug 10, 1:07 AM CDTFlash Flood WarningSGFHowell, Oregon, Shannon7 hr
Aug 10, 2:46 AM CDTFlash Flood WarningSGFDent, Phelps, Pulaski, Shannon, Texas7 hr
Aug 10, 4:01 AM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark4 hr
Aug 10, 6:40 AM CDTRiver Flood WarningSGFShannon19 hr
Aug 10, 7:59 AM CDTFlash Flood WarningSGFHowell, Oregon, Ozark6 hr
Aug 10, 8:06 AM CDTAreal Flood WarningSGFDallas, Greene, Laclede, Polk, Webster, Wright8 hr
Aug 10, 8:15 AM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas13 hr
Aug 10, 3:14 PM CDTAreal Flood WarningSGFDallas, Greene, Laclede, Polk, Webster, Wright6 hr
Aug 10, 3:42 PM CDTAreal Flood WarningSGFDallas, Laclede, Polk5 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.